Alert archive / Ohio / Special Weather Statements in 2017

Special Weather Statement, NWS Charleston, WV

April 30, 2017Perry County, Ohio

NWS Charleston, WV issued this special weather statement at Apr 30, 2017, 2:21 PM EDT for Perry County, Ohio. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 30, 2017, 2:21 PM EDT (18:21 UTC)
Expired
Apr 30, 2017, 2:45 PM EDT
In force
24 min
Issued by
NWS Charleston, WV

County Perry County, OH

The radar

The Cincinnati radar (KILN), 134 km from the middle of the area, began a volume at 18:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.4 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2017-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 447 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2017-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 284 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
447 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
976 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
284 m²/s²
0-3 km storm-relative helicity
253 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.5

Open this sounding in Storm Lab

The text

As transmitted.

252 
WWUS81 KRLX 301821
SPSRLX

Special Weather Statement
National Weather Service Charleston WV
221 PM EDT SUN APR 30 2017

OHZ066-301845-
Perry-
221 PM EDT SUN APR 30 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN PERRY COUNTY...

At 220 PM EDT, a strong thunderstorm was located over Thornport, or 8
miles south of Heath, moving northeast at 45 mph.

Wind gusts of 50 to 55 mph and pea size hail are possible with this 
storm. Wind gusts up to 56 mph have been measured with this storm, 
so prepare immediately for strong winds. 

Locations impacted include...
Somerset, Thornport, Harbor Hills, Thornville and Glenford. 

LAT...LON 3993 8242 3992 8241 3991 8223 3990 8223
      3981 8227 3975 8240 3983 8240 3984 8247
      3993 8246
TIME...MOT...LOC 1820Z 234DEG 38KT 3991 8244 

$$

15

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this special weather statement went out at Apr 30, 2:14 PM EDT, 7 minutes earlier.

Area forecast discussion, Apr 30, 2:14 PM EDT, 7 minutes before
Area Forecast Discussion
National Weather Service Charleston WV
214 PM EDT Sun Apr 30 2017

.SYNOPSIS...
Cold front Monday. Upper low with unsettled weather to end the work
week. Deepening low pressure system for Thursday and Friday.

&&

.NEAR TERM /THROUGH MONDAY/...
As of 214 PM Sunday...

Showers and thunderstorms should dissipate this evening. With winds
not expected to decouple tonight due to a good pressure gradient,
will go above MOS lows at all sites.

A cold front will then push through on Monday. With the front being
fairly strong, models are showing some good lift. There is also some
upper air support. Therefore, will increase the pops some. Will also
adjust the timing a bit and tighten up the pop gradient.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
As of 140 AM Sunday...

A cold front crosses the region Monday with showers/storms.
The front should move fairly quickly so water concerns are
minimal despite soil moisture content. A much cooler air mass
arrives Tuesday. Tuesday and Wednesday should be dry.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
As of 140 AM Sunday...

A deep upper level trough will cause cyclogenesis over the mid-
Atlantic on Thursday which will bring a wet period for the end
of the week into the weekend as bands of precip rotate around
the developing low. This will wreak havoc with deterministic
temp/precip forecasts this far out, but kept PoPs fairly high
for Thu-Sat night.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
As of 111 PM Sunday...

Expect VFR conditions this afternoon outside of scattered showers
and thunderstorms. VFR conditions can be expected tonight as well. A
cold front will then push through on Monday, providing showers and
thunderstorms, some with IFR conditions.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z MONDAY...

FORECAST CONFIDENCE: High.

ALTERNATE SCENARIOS: Due to the scattered nature of showers and
thunderstorms this afternoon, timing may vary.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EDT 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    M
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    M
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    M
EKN CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    M
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    M
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    M

AFTER 18Z MONDAY...
IFR possible in showers and storms Monday afternoon.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.

&&

SYNOPSIS...RPY/JW
NEAR TERM...RPY
SHORT TERM...JW
LONG TERM...JW
AVIATION...RPY
Hazardous weather outlook, Apr 30, 4:48 AM EDT, 9 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
448 AM EDT Sun Apr 30 2017

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>034-039-040-515>526-010900-
Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington-
Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-Wayne-
Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-
Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton-
Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour-
Northwest Raleigh-Southeast Raleigh-Northwest Fayette-
Southeast Fayette-Northwest Nicholas-Southeast Nicholas-
Northwest Webster-Southeast Webster-Northwest Pocahontas-
Southeast Pocahontas-Northwest Randolph-Southeast Randolph-
448 AM EDT Sun Apr 30 2017

This Hazardous Weather Outlook is for northeast Kentucky, southeast
Ohio, southwest Virginia, and portions of central West Virginia,
northeast West Virginia, northern West Virginia, southeast West
Virginia, southern West Virginia and western West Virginia.

.DAY ONE...Today and Tonight.

There is a low probability for widespread hazardous weather.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Isolated strong to severe thunderstorms are possible on Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Apr 30, 2:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Charleston WV
221 PM EDT SUN APR 30 2017

OHZ066-301845-
Perry-
221 PM EDT SUN APR 30 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN PERRY COUNTY...

At 220 PM EDT, a strong thunderstorm was located over Thornport, or 8
miles south of Heath, moving northeast at 45 mph.

Wind gusts of 50 to 55 mph and pea size hail are possible with this
storm. Wind gusts up to 56 mph have been measured with this storm,
so prepare immediately for strong winds.

Locations impacted include...
Somerset, Thornport, Harbor Hills, Thornville and Glenford.

LAT...LON 3993 8242 3992 8241 3991 8223 3990 8223
      3981 8227 3975 8240 3983 8240 3984 8247
      3993 8246
TIME...MOT...LOC 1820Z 234DEG 38KT 3991 8244

15

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 8:21 PM EDTSpecial Weather StatementRLXFayette24 min
Apr 29, 11:35 PM EDTSpecial Weather StatementRLXWayne25 min
Apr 30, 2:42 PM EDTSpecial Weather StatementRLXPerry33 min

Nearby

Special Weather Statements in Ohio, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.